Alert archive / Missouri / River Flood Warnings in 2012
River Flood Warning 40, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 1, 2012, 12:56 PM CDT for Johnson County, Pettis County, Missouri. It took effect at May 1, 2012, 2:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2012, 12:56 PM CDT (17:56 UTC)
- In effect from
- May 1, 2012, 2:00 PM CDT
- Expired
- May 1, 2012, 8:24 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Valley City (VLYM7). The gauge peaked at 22.38 ft at May 1, 2012, 4:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
108
WGUS43 KEAX 011756
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 PM CDT TUE MAY 1 2012
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
BLACKWATER RIVER AT VALLEY CITY AFFECTING JOHNSON AND PETTIS
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC101-159-021756-
/O.NEW.KEAX.FL.W.0040.120501T1900Z-120503T0634Z/
/VLYM7.1.ER.120501T1900Z.120502T0000Z.120502T0634Z.NO/
1256 PM CDT TUE MAY 1 2012
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE BLACKWATER RIVER AT VALLEY CITY.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 12:00 PM TUESDAY THE STAGE WAS 21.8 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 23.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
VALLEY CITY 22 21.8 TUE 12 PM 23.0 THIS EVENING
$$2 follow-up statements
507
WGUS83 KEAX 011959
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
259 PM CDT TUE MAY 1 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
BLACKWATER RIVER NEAR BLUE LICK AFFECTING COOPER AND SALINE
COUNTIES.
PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.
BLACKWATER RIVER AT VALLEY CITY AFFECTING JOHNSON AND PETTIS
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC101-159-021959-
/O.CON.KEAX.FL.W.0040.000000T0000Z-120503T0634Z/
/VLYM7.1.ER.120501T1742Z.120502T0000Z.120502T0634Z.NO/
259 PM CDT TUE MAY 1 2012
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER AT VALLEY CITY.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 2:00 PM TUESDAY THE STAGE WAS 22.2 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY
MORNING.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
VALLEY CITY 22 22.2 TUE 02 PM 23.0 THIS EVENING
$$
MOC053-195-021958-
/O.EXT.KEAX.FL.W.0039.120501T1956Z-120504T1923Z/
/BLVM7.1.ER.120501T1412Z.120503T0000Z.120503T1923Z.NO/
259 PM CDT TUE MAY 1 2012
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK.
* FROM THIS AFTERNOON TO FRIDAY AFTERNOON.
* AT 2:45 PM TUESDAY THE STAGE WAS 24.8 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.1 FEET BY
WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
THURSDAY AFTERNOON.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 24.8 TUE 03 PM 25.1 WEDNESDAY EVENING
$$
MOC053-021958-
/O.EXT.KEAX.FL.W.0036.000000T0000Z-120503T0931Z/
/BONM7.2.ER.120430T0758Z.120501T0530Z.120502T0931Z.UU/
259 PM CDT TUE MAY 1 2012
THE FLOOD WARNING CONTINUES FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 2:30 PM TUESDAY THE STAGE WAS 19.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
WEDNESDAY MORNING.
* AT 19.5 FEET...THE CREEK FLOODS U HIGHWAY ABOUT 4 MILES SOUTHEAST
OF BOONVILLE.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 19.2 TUE 02 PM 18.7 THIS EVENING
$$
SAW855
WGUS83 KEAX 020124
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
824 PM CDT TUE MAY 1 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MISSOURI...
BLACKWATER RIVER AT VALLEY CITY AFFECTING JOHNSON AND PETTIS
COUNTIES.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
BLACKWATER RIVER NEAR BLUE LICK AFFECTING COOPER AND SALINE
COUNTIES.
PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC101-159-020154-
/O.CAN.KEAX.FL.W.0040.000000T0000Z-120503T0634Z/
/VLYM7.1.ER.120501T1742Z.120501T2030Z.120501T2305Z.NO/
824 PM CDT TUE MAY 1 2012
THE FLOOD WARNING IS CANCELLED FOR
THE BLACKWATER RIVER AT VALLEY CITY.
* AT 8:00 PM TUESDAY THE STAGE WAS 21.3 FEET.
* FLOOD STAGE IS 22.0 FEET.
* FELL BELOW FLOOD STAGE AT 6:05 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.6 FEET BY THURSDAY
MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
VALLEY CITY 22 21.3 TUE 08 PM 20.2 EARLY WEDNESDAY
MORNING
$$
MOC053-195-030123-
/O.EXT.KEAX.FL.W.0039.000000T0000Z-120504T2000Z/
/BLVM7.1.ER.120501T1412Z.120503T0000Z.120503T2000Z.NO/
824 PM CDT TUE MAY 1 2012
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK.
* UNTIL FRIDAY AFTERNOON.
* AT 7:45 PM TUESDAY THE STAGE WAS 24.9 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.1 FEET BY
WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY
AFTERNOON.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 24.9 TUE 08 PM 25.1 WEDNESDAY EVENING
$$
MOC053-030123-
/O.EXT.KEAX.FL.W.0036.000000T0000Z-120503T1122Z/
/BONM7.2.ER.120430T0758Z.120501T0530Z.120502T1122Z.UU/
824 PM CDT TUE MAY 1 2012
THE FLOOD WARNING CONTINUES FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* UNTIL THURSDAY MORNING.
* AT 7:30 PM TUESDAY THE STAGE WAS 18.5 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
WEDNESDAY MORNING.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 18.5 TUE 07 PM 17.7 EARLY WEDNESDAY
MORNING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 1, 12:54 PM CDT, 2 minutes earlier.
Area forecast discussion, May 1, 12:54 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1254 PM CDT TUE MAY 1 2012 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... Have adjusted pops again...lowered...to reflect trends in satellite and radar data and stabilized airmass. Inspection of latest NAM/GFS Bufr data and model data suggest an elevated warm layer is overspreading eastern KS and western MO and has effectively eroded and capped off the earlier convection. While NAM/RUC/HRRR qpf output develops popcorn precipitation this afternoon believe it is more of a conditional type forecast, i.e. with a cap in place scattered convection is not expected this afternoon over the western CWA. However, the eastern portion of the CWA where the airmass is not capped could still see isolated convection this afternoon. Will first need to wait for the convective temperature to be reached as the morning convection has temporarily stabilized the airmass. Have also made adjustments to temperature trends and max temperature. MJ && .PREV DISCUSSION... /346 AM CDT Tue May 1 2012/ Primary concerns in the forecast are focused on convection early this morning, convective chances later tonight, and the general upward swing of temperatures into the weekend. Early this morning, large MCS continues to roll through southern and central Missouri with trailing stratiform rainfall spread over the majority of the CWA. This system is being driven by a quick moving shortwave crossing through central Kansas this morning. Rainfall rates in the southern CWA have remained manageable, keeping the flooding concerns in the local area at bay. Otherwise, while surface picture remains messy due to the passing MCS, surface warm front continues to lift northward through eastern Kansas and western Missouri. Today: Strong subsidence behind the departing MCS will hold the potential for additional convection low this morning. There still remains a weak shortwave across the Oklahoma panhandle that will gradually shift eastward towards MO/AR after daybreak. While I have generally lowered or removed POPS in some locations today, will continue to linger low chance pops over the central and southern CWA. By this afternoon, we'll be talking about the beginning of the newest stretch of above normal temperatures in the region. After finishing the month of April nearly 4 degrees above normal and in the top third of warmest Aprils in recorded history, temperatures on May 1st are expected to feel more like June 1st. Thanks to building southwesterly flow and increasing heights over the southeastern United States, temperatures this afternoon will climb well into the 70s and near 80 as clouds thin and warm air begins to advect northward. In response to upper troughing crossing the northern Rockies, a surface trough will form from eastern SD through central Kansas. Tonight: Convection is expected for form along the aforementioned surface trough in north central Kansas into eastern Nebraska as upper troughing begins to eject through the Plains. Soundings suggest a relatively uncapped and highly unstable environment in the northwest corner of MO late this afternoon, however feel convection should be tied to better surface convergence along the frontal boundary. Once convection forms it is expected to remain just northwest of the CWA for much of the evening, but some potential for a east to southeast turn into northern MO is possible late in the evening as the nocturnal LLJ begins to develop in the evening and storms begin to congeal. Sufficient instability and shear would suggest the possibility for strong to severe convection with the potential for damaging winds and large hail. Wednesday-Thursday: Warm air will begin to entrench itself across the heart of the CONUS, with temperatures feeling more like mid-late June than May. Once again, a building mid-level ridge in the southeastern United States is expected to force the best chances for convection well north of the CWA with typical late Spring nocturnal MCS activity expected. Will include slight chance pops Wednesday morning for the potential of morning scattered elevated convection as the LLJ begins to veer. Temperatures both days will begin to climb substantially into the 80s, with recent rainfall leading to rather humid and sticky conditions as dew points remain in the 60s. Friday-Sunday: Main story will again be the well above normal temperatures as the best chances for convection remain north of the CWA. Persistent southwesterly flow at the surface and low-levels will push daytime readings into the upper 80s on Friday and Saturday. A stronger shortwave is expected to cross the northern Rockies on Saturday driving a surface front towards the region. Compressional heating ahead of this boundary may push readings closer to 90 on Saturday. This surface front will push into the CWA for the second half of the weekend bringing with it our next more widespread chance of rain. Dux && .AVIATION... For the 18Z TAFs...Looking like VFR conditions for this 24 hour forecast with gusty southerly winds the primary concern. Earlier scattered convection which rolled through KMKC/KMCI has dissipated. Inspection of NAM/GFS BUFR soundings and satellite trends suggest an elevated warm layer is overspreading eastern KS and western MO and should effectively cap off any convective development. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, May 1, 6:02 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 602 AM CDT TUE MAY 1 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 602 AM CDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL LINGER INTO THE MORNING HOURS OVER EASTERN KANSAS AND NORTHERN MISSOURI. SEVERE WEATHER IS NOT EXPECTED. ISOLATED THUNDERSTORMS MAY REDEVELOP OVER CENTRAL MISSOURI THIS AFTERNOON. SEVERE STORMS ARE NOT ANTICIPATED WITH THIS ACTIVITY. A COLD FRONT STALLED ACROSS NORTHERN KANSAS AND CENTRAL NEBRASKA WILL BE THE FOCAL POINT FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING. THE MAJORITY OF THIS ACTIVITY WILL REMAIN NORTH OF KANSAS AND MISSOURI...IT IS POSSIBLE HOWEVER THAT A FEW THUNDERSTORM CLUSTERS COULD APPROACH NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI LATE THIS EVENING AND LINGER INTO THE EARLY MORNING HOURS OF WEDNESDAY. A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS MAY BE POSSIBLE WITH THE THREATS OF DAMAGING WINDS AND LARGE HAIL MAINLY IN AREAS NORTHWEST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WARM AIR WILL OVERTAKE THE REGION FOR THE REMAINDER OF THE WEEK FORCING THE MAJORITY OF THUNDERSTORM CHANCES NORTH OF THE OUTLOOK AREA. HOWEVER...A FEW THUNDERSTORMS MAY BE CAPABLE OF REACHING EXTREME NORTHERN MISSOURI AND NORTHERN KANSAS EARLY THURSDAY MORNING. SCATTERED THUNDERSTORM DEVELOPMENT CHANCES MAY ALSO INCREASE THURSDAY EVENING AND NIGHT ACROSS NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI AS A WEAK FRONT APPROACHES THE AREA. WHILE THE THREAT FOR WIDESPREAD SEVERE WEATHER REMAINS LOW...A FEW OF THESE THUNDERSTORMS MAY BE STRONG TO SEVERE WITH THREATS OF DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DUX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:55 AM CDT | River Flood Warning | EAX | Cooper, Saline | 25 hr |
Nearby
River Flood Warnings in Missouri, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.